Schizophrenia.com

High cholesterol

So I have been on Clozapine for 8 months now and I just got my labs done. Everything on my lipids panel is extremely high. Should I be worried about this? Is there anything I can do to counteract this? Will I have to be taken off of the Clozapine? I’m also on Abilify, would Abilify cause this?

I believe abilify is less likely to cause it directly. But if you have “binge eating” symptom because of abilify then it can be an indirect cause possibly

1 Like

Your doctor should be able to prescribe something. Maybe even plain old niacin (vitamin b3) could be prescribed.

1 Like

I take Abilify and am on cholesterol medication. I haven’t heard anything about AP’s causing high cholesterol though.

1 Like

I haven’t really been eating much lately. I forget to eat because it’s not that important

My psychiatrist told me that Clozapine can cause cholesterol problems

1 Like

Hm. Good idea is probably to speak to your dr about it and he can help understand what’s best to do

1 Like

Thanks @oGxFoopFoop

1 Like

I think that’s what I’ll do. Thank you

The doctor will recommend statins to counter high cholesterol. They gave me leg pain, so I take plant sterols instead, 3 times a day 800mg.

2 Likes

I have high cholesterol (or did have) and I was told to stop smoking and generally exercise more.

I havent checked since that time if it has gone up or down though.

All the best

1 Like

Probably the clozapine is the cause for the high lipids. Try taking fish oil about 1 gram 3 times a day. I had high lipids on clozapine so the doc put me on fish oil as well as a statin drug. I’m off clozapine now and my lipids though still high are starting to return to normal.

1 Like